Alert archive / Tennessee / Flash Flood Warnings in 2004

Flash Flood Warning 32, NWS Memphis, TN

June 13, 2004Carroll County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jun 13, 2004, 2:34 PM CDT for Carroll County, Tennessee. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 2:34 PM CDT (19:34 UTC)
Expired
Jun 13, 2004, 4:30 PM CDT
In force
116 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Carroll County, TN

The radar

The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 131935
FFWMEM
TNC017-132130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTHWEST TENNESSEE

* UNTIL 430 PM CDT

* AT 234 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN ACROSS     
  NORTHERN CARROLL COUNTY. UP TO TWO MORE INCHES OF RAIN IS POSSIBLE 
  BEFORE 330 PM.

* CITIES AFFECTED THROUGH 430 PM CDT INCLUDE...
  VALE...MIDDLE FORK...HUNTINGDON...HOLLOW ROCK...BUENA VISTA...
  BRUCETON

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.

.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3612 8826 3587 8825 3584 8861 3610 8860

$$
2 follow-up statements
000 
WGUS74 KMEG 132010
FFSMEM
TNC017-132130-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT SUN JUN 13 2004

...A FLASH FLOOD WARNING CONTINUES FOR CARROLL COUNTY UNTIL 430 PM
CDT...

AT 307 PM CDT HEAVY RAIN WAS BEGINNING TO END ACROSS CARROLL COUNTY. 
HOWEVER...RUNOFF FROM THE HEAVY RAIN WILL CONTINUE OVER THE NEXT 
COUPLE OF HOURS AND FLASH FLOODING IS STILL POSSIBLE.

AT 235 PM CDT LOCAL LAW ENFORCEMENT REPORTED FLOODING ALONG HIGHWAY 
79 AND HIGHLAND DRIVE IN MCKENZIE.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. IT ONLY TAKES A FOOT OF WATER TO FLOAT A VEHICLE.

.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.

$$
000 
WGUS74 KMEG 132131
FFSMEM
TNC017-132145-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT SUN JUN 13 2004

...THE FLASH FLOOD WARNING FOR CARROLL COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 432 PM CDT WEATHER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS
CARROLL COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR
FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING.
THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:00 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 13, 1:00 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT SUN JUN 13 2004

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY FIRING ALONG AN OUTFLOW
BOUNDARY THAT IS MOVING THROUGH PORTIONS OF THE MIDSOUTH THIS
AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE THE PRIMARY THREATS. THESE STORMS WILL
LINGER INTO THE EVENING HOURS.

A SHORTWAVE WILL PUSH INTO THE MIDSOUTH TONIGHT INTO EARLY MONDAY
WHICH WILL BRING CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS TO
THE AREA. MEANWHILE...A LOW PRESSURE SYSTEM CURRENTLY OVER THE GULF
OF MEXICO WILL APPROACH THE LOUISIANA/TEXAS COAST WHICH WILL SPREAD
TROPICAL MOISTURE INTO THE MIDSOUTH ESPECIALLY SOUTHERN PORTIONS.
THE LOW WILL CONTINUE TO PUSH BANDS OF RAINFALL INTO THE MIDSOUTH
THROUGH THURSDAY. HAVE BUMPED UP POPS DURING THIS TIME PERIOD.

ON THURSDAY THROUGH THE END OF THE FORECAST...A COLD FRONT WILL MOVE
INTO AND WILL MEANDER AROUND THE CWA...BRINGING SCATTERED SHOWERS
AND THUNDERSTORMS TO THE AREA.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRS
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CDT SUN JUN 13 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
115 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO
CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY
SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS
CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY ACROSS NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MOST LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...
A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST
MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH
MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN
ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF
THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

WER

In the hours before

Local storm report, Jun 13, 12:51 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   34.18N 89.47W
06/13/2004                   LAFAYETTE          MS   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

&&

JFB
Local storm report, Jun 13, 12:55 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   34.18N 89.47W
06/13/2004                   LAFAYETTE          MS   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

1250 PM     TSTM WND DMG     SAMBURG                 36.38N 89.35W
06/13/2004                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN

&&

JFB
Local storm report, Jun 13, 2:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   34.18N 89.47W
06/13/2004                   LAFAYETTE          MS   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

1250 PM     TSTM WND DMG     SAMBURG                 36.38N 89.35W
06/13/2004                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN

0155 PM     HAIL             GIBSON                  35.87N 88.85W
06/13/2004  0.75 INCH        GIBSON             TN   PUBLIC

&&

JFB
Local storm report, Jun 13, 2:05 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   34.18N 89.47W
06/13/2004                   LAFAYETTE          MS   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

1250 PM     TSTM WND DMG     SAMBURG                 36.38N 89.35W
06/13/2004                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN

0155 PM     HAIL             TRENTON                 35.97N 88.94W
06/13/2004  1.75 INCH        GIBSON             TN   PUBLIC

0155 PM     HAIL             GIBSON                  35.87N 88.85W
06/13/2004  0.75 INCH        GIBSON             TN   PUBLIC

&&

JFB
Local storm report, Jun 13, 2:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   36.30N 88.31W
06/13/2004                   HENRY              TN   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

1250 PM     TSTM WND DMG     SAMBURG                 36.38N 89.35W
06/13/2004                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN

0155 PM     HAIL             TRENTON                 35.97N 88.94W
06/13/2004  1.75 INCH        GIBSON             TN   PUBLIC

0155 PM     HAIL             GIBSON                  35.87N 88.85W
06/13/2004  0.75 INCH        GIBSON             TN   PUBLIC

&&

JFB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:14 PM CDTSevere Thunderstorm WarningMEGTipton31 min
Jun 13, 12:36 PM CDTSevere Thunderstorm WarningMEGMcNairy39 min
Jun 13, 12:49 PM CDTSevere Thunderstorm WarningMEGObion26 min
Jun 13, 1:06 PM CDTSevere Thunderstorm WarningMEGHaywood24 min
Jun 13, 1:09 PM CDTSevere Thunderstorm WarningMEGTipton21 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningMEGWeakley24 min
Jun 13, 1:26 PM CDTSevere Thunderstorm WarningMEGShelby34 min
Jun 13, 1:27 PM CDTSevere Thunderstorm WarningMEGGibson33 min
Jun 13, 1:56 PM CDTSevere Thunderstorm WarningMEGCarroll34 min
Jun 13, 1:59 PM CDTSevere Thunderstorm WarningMEGGibson31 min
Jun 13, 2:20 PM CDTSevere Thunderstorm WarningMEGFayette25 min
Jun 13, 2:24 PM CDTSevere Thunderstorm WarningMEGCarroll36 min
Jun 13, 3:46 PM CDTSevere Thunderstorm WarningMEGHardeman29 min

Nearby

Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.